Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 257, NWS Morristown, TN

August 15, 2005Bledsoe County, Hamilton County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 15, 2005, 4:18 PM CDT for Bledsoe County, Hamilton County, Rhea County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2005, 4:18 PM CDT (21:18 UTC)
Expired
Aug 15, 2005, 5:15 PM CDT
In force
57 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:18 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 15, 2:18 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 PM EDT MON AUG 15 2005

.SHORT TERM...(TONIGHT AND TUESDAY)...MOST CONVECTION CONTINUES TO
DEVELOP ACROSS MIDDLE TN/CUMBERLAND PLATEAU REGION...AND ALSO JUST
EAST OF THE TN/NC STATE LINE.  MOVEMENT IS EAST OR SOUTHEAST AT
AROUND 10 MPH.  WITH THE WEAK COLD FRONT STILL TO OUR NORTH...I
DONT EXPECT ANY ORGANIZED CONVECTION IN OUR REGION OVERNIGHT.
STILL MIGHT SEE ISOLATED STRONG STORMS BRIEFLY.  CARRIED CHANCE POPS
ACROSS THE BOARD THIS EVENING...THEN SLIGHT CHANCE OVERNIGHT...WHICH
WAS LITTLE CHANGE FROM PREVIOUS FORECAST/GRIDS.

FOR TUESDAY...WEAK FRONT LOOKS TO SAG SOUTHWARD TOWARD OR INTO NRN
PARTS OF THE FORECAST AREA...SO NUDGED POPS UP TO LIKELY IN THE
NORTH AND CONTINUED HIGH CHANCE ELSEWHERE.

FOR TEMPERATURES...WENT FOR PERSISTENCE TONIGHT AND FAVORED WARMER
MAX TEMPS TUESDAY GIVEN HOW MUCH TEMPS HAVE WARMED TODAY (ABOVE
15/00Z MOS).

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...WEAKENING FRONTAL
BOUNDARY REMAINS ACROSS THE REGION WEDNESDAY AND THURSDAY FOR
CONTINUED CHANCE POPS.  SOME DRYING EXPECTED IN THE MID AND UPPER
LEVEL FRIDAY AND SATURDAY WITH A RIDGE BUILDING IN.   AS SUCH...
EXPECT NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION.  A FRONT
PUSHES INTO THE THE REGION ON SUNDAY AND MONDAY.  CONFIDENCE IS LOW
WITH TIMING AND STRENGTH OF THIS FEATURE AND WILL KEEP POPS NEAR 20
TO 30 PERCENT.  GUIDANCE TEMPS LOOK GOOD AND WILL KEEP FORECAST
NUMBERS CLOSE.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             73  93  72  89 /  30  50  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  90  70  88 /  30  50  40  30
OAK RIDGE, TN                       71  90  70  87 /  30  50  40  30
TRI CITIES AIRPORT, TN              68  86  68  85 /  40  60  50  40

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

TG/MJB
Hazardous weather outlook, Aug 15, 3:00 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT MON AUG 15 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-161000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE.
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE
THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT
TIMES THROUGHOUT THE WEEK.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

HW

In the hours before

Local storm report, Aug 15, 1:48 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 S SPRING CITY         35.67N 84.86W
08/13/2005                   RHEA               TN   UTILITY COMPANY

            SECOND TREE AND POWER LINES DOWN ALONG TWIN OAK RD.
            LOCATED ONE MILE SOUTH OF SPRING CITY. REPORTED BY
            VOLUNTEER ELECTRIC.

&&

GRC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:37 PM CDTSevere Thunderstorm WarningMRXCampbell53 min
Aug 15, 3:41 PM CDTFlash Flood WarningMRXMorgan2 hr
Aug 15, 4:12 PM CDTSevere Thunderstorm WarningMRXAnderson41 min
Aug 15, 4:28 PM CDTSevere Thunderstorm WarningMRXCampbell26 min
Aug 15, 5:31 PM CDTSevere Thunderstorm WarningMRXKnox26 min
Aug 15, 5:43 PM CDTSevere Thunderstorm WarningMRXHamilton47 min
Aug 15, 5:46 PM CDTSevere Thunderstorm WarningMRXMonroe28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.